Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What causes itching in hands and legs after taking a meth shot?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 3741 Questions
Question
I did a shot of meth into the crook of my arm. drew back blood and it hurt/stung at the end. Right after my hands started itching, then my lower arms, it comes and goes. Legs are itching a little too, but it's only where i can see veins. I've never had this happen before, i'm worried.
Posted Thu, 13 Mar 2014 in Medicines and Side Effects
 
 
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Possible allergic reaction to meth,go to ER... Detailed Answer: Hi, The itching hands, and lower arms and legs are indicating for a possible allergic reaction to the shot you had. If the shot you did was within today, I highly suggest to go to ER for further evaluation to prevent severe complications. You need to take oral anti-histamines to reduce itchiness. You can ask for an otc anti-histamines at your local drug-store if available. Otherwise, should go to ER immediately. Meanwhile, I advise to apply cold water to the place where you had the shot and to the itching hands and legs. Hope it was of help! Dr.Albana
Above answer was peer-reviewed by
 
Follow-up: What causes itching in hands and legs after taking a meth shot? 2 minutes later
Ok, thank you so much!
 
 
Answered by Dr. Albana Sejdini 5 minutes later
Brief Answer: Glad to know I've been of help.... Detailed Answer: Hi back, You're most welcomed! Happy to be assisting you! Do not forget to go to ER! Dr.Albana
Above answer was peer-reviewed by
 
Follow-up: What causes itching in hands and legs after taking a meth shot? 44 minutes later
Also, in general, how would I know if I hit an artery instead of a vein, and what are the risks and side-effects of accidently hiting an artery? Thank you for your time!
 
 
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Intense pain when injected artery instead of vein. Detailed Answer: Hi back XXXXXXX Thank you for following up. Usually, when injection was done into an artery, it starts hurting since the beginning. The pain is so intense that can make you stop. If you did not experience such pain while injecting, it means, you were not into an artery. Next, when meth is injected into an artery, apart allergic reaction, it carries the risk of having blood clots and septicemia (generalized blood infection). The most serious and severe sign of blood clotting is difficulty in breathing. If you notice it, you should run to ER as it is life-threatening side effect. Hope it was of help! Dr.Albana
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor